advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Corner, Georgia, USA:

When she plays, my five-year-old's blood sugar drops to 45 mg/dl [2.5 mmol/L] to 70 mg/dl [3.9 mmol/L]. Why is this happening?

Answer:

The low blood sugars would depend upon the duration and intensity of such activity, of course, plus the timing of insulin (peak of insulin effect, for instance, would produce a bigger drop than tail effect timing) and the time and relationship to prior food intake. You should discuss this in more detail with your diabetes team or use a detailed teaching manual such as Type 1 Diabetes in Children, Adolescents and Young Adults by Ragnar Hanas, M.D. to give you more information since this is a key concept to understand. There should be several ways to counter-balance the exercise-related hypoglycemia effect and therefore prevent or lessen such hypoglycemia.

SB

DTQ-20070627151203
Original posting 30 Jun 2007
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.